Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 181, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 21, 2007, 2:17 PM EDT for Hawkins County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2007, 2:17 PM EDT (18:17 UTC)
- Expired
- Aug 21, 2007, 2:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hawkins County, TN
The radar
The Knoxville radar (KMRX), 51 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 9:26 AM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 21, 9:26 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 926 AM EDT TUE AUG 21 2007 .DISCUSSION...SHORT WAVE MOVING THROUGH UPPER RIDGE BRINGING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS INTO THE AREA. ADDITIONAL DEVELOPMENT IS POSSIBLE THIS AFTERNOON WITH THE AID OF HEATING AND INCREASED INSTABILITY. HAVE UPDATES ZONES TO ADJUST TIMING OF PRECIP AND EXPAND COVERAGE SLIGHTLY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 96 72 98 72 97 / 10 10 10 10 10 KNOXVILLE AIRPORT, TN 94 72 96 70 95 / 20 10 10 10 10 OAK RIDGE, TN 94 71 96 70 95 / 20 10 10 10 10 TRI CITIES AIRPORT, TN 90 68 92 67 92 / 30 20 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Aug 21, 3:29 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 329 AM EDT TUE AUG 21 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-220730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 329 AM EDT TUE AUG 21 2007 /229 AM CDT TUE AUG 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 21, 2:12 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 212 PM EDT TUE AUG 21 2007 TNZ016-211915- HAWKINS- 212 PM EDT TUE AUG 21 2007 ...A STRONG THUNDERSTORM WAS AFFECTING HAWKINS COUNTY... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROGERSVILLE. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:47 AM EDT | Fire Weather Watch | MRX | 23 hr | |
| Aug 21, 1:50 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 40 min |
| Aug 21, 2:33 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 42 min |
| Aug 21, 3:24 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 35 min |
| Aug 21, 1:12 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 18 min |
| Aug 21, 11:47 AM EDT | Red Flag Warning | MRX | 8 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.